• question-icon

    Can discontinuing Pravastatin cause pain?

default
Posted on Tue, 21 Nov 2017 in Cholesterol
Question: I stopped taking my pravastatin because I just couldn't stand to hurt that bad any more. Of course, everything shot up. Cholesterol level is at 300. What do you suggest? I'm 70 years old with high blood pressure, and
Barrett's esop.

doctor
Answered by Dr. V. N. S. Parinam 21 minutes later
Brief Answer:
try other statins

Detailed Answer:
Hi,
You should better try other statins also before you quit like rosuvastatin or atorvastatin.
I suggest Co A enzyme supplements like CoQ 10 supplements.
I still suggest red yeast rice and vitamin b12 , vit D supplements to my patients who do not tolerate statins and fibrates.
You should definitely ask your doctor about them. They may not be as effective as statins but good enough for mild to mod cholesterol levels.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1731 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Pravastatin

doctor1 MD

I have recently moved from Minnesota to Arizona. I have a history of ankle swelling, along with tingling and sharp shooting pains in my feet. My...

doctor1 MD

I recently had a heart attack and was prescribed three medications carvedilol, clonidine and pravastatin one of these bad boys is causing me to...

doctor1 MD

Have been on pravastatin for two weeks and have had diarrehea almost every night,and vomiting last with loose bowels. I am not feeling right with...

doctor1 MD

I am a 62-year old healthy female who takes Pravastatin. My cholesterol level was 249 before being put on that drug, and I have no other health...

doctor1 MD

I have been taking pravastatin sodium 40mg for 6 years I take at night before bedtime and sometimes I wake up with a dry throat and now my hemroids...

doctor1 MD

I have very high blood pressure that doctors (cardiologists, nephrologist , etc) have not been able to control. I take a lot of medications already...

doctor1 MD

I'm feeling a strange numbness in my inter upper thigh area. there is no pain or tenderness. I have type 2 diabetes and taking victoza, metformin ,...

Get personalised answers from verified doctor in minutes across 80+ specialties

157 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. V. N. S. Parinam
  • Q - Suggest treatment for hernia and tingling senstion

  • Q - What causes excessive sweating?

  • Q - What causes dark color bleeding after taking unwanted 72?

  • Q - Is pachkarma treatment effective in treatment of DVT?

  • Q - Does nicotine cause chest pain?

  • Q - What causes tremors in hands and dizziness despite having high BP?

  • Q - What causes white coating on tongue?

  • Q - What causes black specks in stool?

  • Q - What does a black spot on palm indicate?

  • Q - What causes difficulty walking after having Bactrim DS?

backtotop2